MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404273
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis was not working properly.Two weeks later, a surgical procedure was performed, during which a tear in both cylinders was noted.All components were removed and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.Both cylinders were microscopically inspected and tested for leaks.The first cylinder exhibited wear at fold in the middle, proximal and distal end of its body, along with a hole in the outer tube of its proximal end.In addition, the kink resistant tubing (krt) was worn to the filament.The second cylinder presented, wear at fold in the middle and proximal end of its body, along with broken fabric threads and a hole in its proximal end.In addition, the krt was worn to the filament.None of the cylinders passed the leakage evaluation.The pump was microscopically inspected, leak and functionally tested.No damage or abnormalities were noted upon microscopic evaluation, and no leaks were identified; however, the component did not pass activation test during functional examination.The reservoir was microscopically inspected and tested for leaks.Microscopic evaluation revealed that the component had wear at fold in its shell, and additionally, the krt was worn to the filament.No leaks were identified in the reservoir.Based on the information available and analysis results, the hole and fluid leak identified in each cylinder, along with the pump not passing the functional inspection, could have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19458901
Report Number2124215-2024-33768
Device Sequence Number6812251
Product Code FHW
UDI-Device Identifier00878953003801
UDI-Public00878953003801
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/24/2023
Device Model Number72404273
Device Catalogue Number72404273
Device Lot Number1000039319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1000071531; PUMP: UPN: 72404310 / LOT: 1000071531; RESERVOIR: UPN: 72404161 / LOT: 1000090632; RESERVOIR: UPN: 72404161 / LOT: 1000090632
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale